MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC NEUROMODULATION ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37085-40
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis identified that the conductor(s) was/were broken less than 5 cm from the proximal end.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received by a manufacturing representative (rep) regarding a patient who was implanted with an implantable neurostimulator (ins).It was reported that the patient was scheduled for a normal ins battery depletion replacement.The rep said when she interrogated with her tablet, a normal home screen appeared and impedance attempted to check, reports checking impedance took a long time, but was not able to check.There was no message seen.She tried a different tablet and continues not be able to connect.Caller reports on the report created by the first tablet, ins voltage was 2.2v.Reviewed eos estimated longevity performed: left side 1.3.8v/60pw/90hz.C+2- 2.2.0v/60pw/90hz.C+3- right side 1.3.8v/60pw/90hzc+ 10- 2.2.0v/60pw/90hz c+ 11- on 24/7 eri: 3.22 years and eos: 3.47 years.The caller provided additional information that even after rebooting their tablet, ins would not connect and ins would not connect to 37642.Caller stated the first interrogation attempt that ultimately didn't finish generated a session report that showed eri and 2.2v and that stim was on at beginning and end of session.When in the or, caller successfully connected to the 37601 (after completing initial impedance check) which showed that ins was off (caller reported they never turned ins off) and voltage was 2.35v.Caller attempted to run therapy impedance but ins disconnected and therapy measurement didn't finish.Caller stated that after surgery, all impedances were in range and everything was good with the patient.Caller has ins to return.Intra-op, it was determined that the right extension was replaced due to high impedances.The impedances were shows as below: c-9 14.4k 8-9 14.6k 9-10 15.1k 9- 11 15.5k the extension had to be cut when it was explanted but no pieces were left in the patient.After surgery, all the impedances were in range and there were no issues.The high impedances occurred while the old ins was connected- after replacing ins (before replacing extension) high impedances still occurred.After replacing extension wire (right side) impedance issues cleared.The cause of the tablet not connecting to the ins to complete an impedance check was not determined.The rep tried connecting with two tablets with no success on either.The patient programmer was also unable to connect to the ins.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
MDR Report Key11348482
Report Number2182207-2021-00282
Device Sequence Number3439954
Product Code MHY
UDI-Device Identifier00613994353542
UDI-Public00613994353542
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37085-40
Device Catalogue Number37085-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1